Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 1995, 12:40 AM CDT for Warren County, Tennessee. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1995, 12:40 AM CDT (05:40 UTC)
- Expired
- Apr 21, 1995, 1:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 210540 SVRBNA TNC177-210615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1240 AM CDT FRI APR 21 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WARREN COUNTY AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHWEST OF MCMINNVILLE TENNESSEE. THE STORM WAS MOVING NORTHEAST AT AROUND 40 MPH...AND WILL REACH MCMINNVILLE BY 1250 AM AND CAMPAIGN BY 1 AM. YOU SHOULD TAKE COVER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:37 AM CDT, 23 hours 3 minutes earlier.
Area forecast discussion, Apr 20, 1:37 AM CDT, 23 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 135 AM CDT THU APR 20 1995 THINGS GETTING BUSY HERE WITH WATCH BOX AND SVRL STRNG CELLS ON RADAR. WRMFNT MOVS THRU BNA BTWN 09Z-12Z WITH SHWRS/TSTMS GENLY ALG FNTL ZN. AFT LOOKING AT 00Z U.A. DATA AND SFC PLOTS, THERE IS INCRG MSTR FM SFC TO 700 MB TDA, ALSO SOME WAA AT 85H. SFC DEW POINTS SHUD GET INTO MID TO UPR 60S TDA. ALL THIS WL HELP DESTABILIZE AMS TDA. THE 85H FLOW ALSO INCRS. SLGT RSK OF SVR TSTMS (94O) THIS AFTN AND EVE LOOKS GUD. ETA & AVN SIMILAR IN HANDLING 24 HR VORT FIELD (5EV,547) WITH NVA OVR TN BUT NGM SHOWS PVA. ALSO LOOKING AT 36 HR THICKNESS FIELD, WK CDFNT GETS HUNG UP NR BNA ON AVN & ETA, THEN FNT MOVS NWD AND WWD IN 48 HRS. THE AVN BRINGS IT THRU IN 60 HRS. NGM NEVER SHOWS A FROPA IN THICKNESS FIELD OR BNDRY LVL WNDS. MIGHT BE A WK WND SHFT BUT NO SIG CHG IN AMS. LO LVL MSTR GTR THAN 70 PCT ON FRI. BUT RELATIVELY DRIER AIR IN MID TO UPR LEVELS ON FRH DATA. L.I. ARE ABOUT -5 ON FRI. THE SFC TRAJECTORY BY THIS EVE IS FM FL PANHANDLE, SO MY TEMPS TDA WUD BE A TAD WRMR THAN NGM MOS (83). NGM MOS IS FLIP FLOPPING ON POPS FOR TDA, I WUD GO 60 PCT. TDA AND TNGT AND LV IT 30 PCT ON FRI. LOW TNGT 63, HIGH FRI 82 OR 83, SINCE NO SIG COOLING OF AMS EVEN IF THERE WAS A FROPA FRI., UNDER PTLY CLDY SKIES. END/ORCHANIAN
In the hours before
Special weather statement, Apr 20, 11:09 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 PM CDT THU APR 20 1995 TNZ005>010-023>033-056>065-075>078-093>097-2210600- BEDFORD-CANNON-CHEATHAM-CLAY-COFFEE-DAVIDSON-DEKALB-DICKSON-FRANKLIN- GILES-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE-LEWIS-LINCOLN-MACON- MARSHALL-MAURY-MONTGOMERY-MOORE-OVERTON-PERRY-PUTNAM-ROBERTSON- RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WARREN-WAYNE-WHITE- WILLIAMSON-WILSON- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... NASHVILLE...LEBANON...COOKEVILLE...FRANKLIN...COLUMBIA...MURFREESBORO... SHELBYVILLE...TULLAHOMA...MCMINNVILLE...LAWRENCEBURG .NOW... TORNADO WATCH 238 HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... PERRY HICKMAN LEWIS MAURY WAYNE LAWRENCE THE WATCH REMAINS IN EFFECT UNTIL 2 AM FOR SOUTHERN MIDDLE TENNESSEE SOUTH OF A LINE FROM MURFREESBORO TO MCMINNVILE AND EAST OF A LINE FROM MURFREESBORO TO PULASKI.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 33 min |
| Apr 20, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 36 min |
| Apr 21, 1:30 AM CDT | Severe Thunderstorm Warning | OHX | White | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.